Alert archive / Puerto Rico / Small Craft Advisories in 2019
Small Craft Advisory 17, NWS JSJ
NWS JSJ issued this small craft advisory at Jul 28, 2019, 3:08 PM CDT. It took effect at Jul 29, 2019, 7:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2019, 3:08 PM CDT (20:08 UTC)
- In effect from
- Jul 29, 2019, 7:00 AM CDT
- Expired
- Jul 30, 2019, 7:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS JSJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 10:27 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 28, 10:27 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1127 AM AST Sun Jul 28 2019 .UPDATE...A few showers affected portions of eastern and northern PR in the morning hours, but have since diminished. The satellite imagery indicates some cloudiness developing across the higher elevations of the local islands and streaming to the WSW under the prevailing ENE wind flow. The latest guidance insists in shower and thunderstorm development across portions of SW-PR this afternoon, with isolated to scattered showers elsewhere. Minor changes were made to the inherited forecast to account for the increase in moisture and the increase in precip forecast by the high resolution models. The tropical wave is still expected to move in late tonight, but some rainfall bands may start moving into the local waters later this afternoon. Thunderstorms are being observed with this tropical wave and thus no changes were made to the forecast for the overnight period since it already shows a gradual progression of increased shower and thunderstorm activity. && .AVIATION...VFR conds expected across the local area through 28/17Z. VCSH expected across many of the local terminals for the rest of today and tonight, but VCTS is expected for TJMZ this afternoon. As the tropical wave moves in, VCSH/VCTS is to be expected this evening across TKPK and TNCM, then gradually approaching TIST and TISX later tonight. && .MARINE...Small craft operators are urged to exercise caution across the nearshore Caribbean waters of PR due to winds up to 20 knots. Seas will be up to 5 feet the rest of today and tonight, increasing on Monday as the tropical wave approaches. Showers and thunderstorms associated with the tropical wave will affect the local waters starting tonight. && .PREV DISCUSSION... /issued 440 AM AST Sun Jul 28 2019/ SYNOPSIS...Light passing showers early this morning should brush the northern coast of PR and the USVI. Diurnally induced afternoon convection will follow over west/southwest PR. Shower and thunderstorm activity will increase from Monday through Wednesday due to the passage of two tropical waves. Another wave is expected on Friday. Hazy skies due to Saharan dust return briefly on Thursday and once again during the weekend. SHORT TERM...Today through Tuesday... A fairly stable weather pattern is expected to prevail across the area for today as a drier than normal air mass remains in place. However, patches of low-level moisture embedded within the easterly trade wind flow will continue to move across the area from time to time through this afternoon. This will result in some passing showers across portions of northern and eastern Puerto Rico through the early morning hours, followed by the development of showers and isolated thunderstorms across western Puerto Rico during the afternoon hours as the low-level moisture combines with the strong daytime heating and sea breeze convergence. In terms of the Saharan dust concentration, the good news is that the concentration will be much lower today compared to previous days. Attention will then turn to a vigorous tropical wave, currently located over the Lesser Antilles, that will be approaching the area tonight. Moisture will increase in earnest starting this evening across the USVI and later during the overnight hours across eastern Puerto Rico. Latest model guidance indicates precipitable water values increasing to as high as 2.30 inches, which is around 2 standard deviations above normal for July. Therefore, conditions will be favorable for the development of deep and organized convection. Showers and thunderstorms are expected to increase in coverage across the USVI later this evening and across eastern Puerto Rico during the overnight hours. Then, during the day on Monday, widespread showers and thunderstorms are expected to affect the local area with activity expected to cluster across the USVI and eastern Puerto Rico during the morning hours and then extend into western Puerto Rico into the afternoon hours. The potential will exist for urban and small stream flooding as well as rapid river rises and mudslides in areas of steep terrain across areas that receive a prolonged period of heavy rainfall activity. The unsettled weather conditions will continue into Tuesday as precipitable water values continue to remain above 2.0 inches. The low-level flow will become southeasterly. Therefore, activity is expected to cluster across portions of southern and eastern Puerto Rico and the USVI during the morning hours. Then, depending on the amount of sunshine that develops, additional activity is expected across the northwest quadrant of Puerto Rico during the afternoon hours. Once again, urban and small stream flooding as well as rapid river rises and mudslides in areas of steep terrain will be a concern. Generally speaking, this tropical wave that will be affecting the area during the first part of the work week promises to bring beneficial rains to areas that have been suffering from significant drought conditions during the last several weeks to months. LONG TERM...Wednesday through Sunday... Another tropical wave streams quickly on Wednesday, the flooding threat will remain high due to saturated soils from the previous days heavy rainfall. Models indicate high precipitable water content across the USVI/Eastern sections of PR between the morning and afternoon hours. A drier air mass with Saharan dust filters after the wave passage, creating hazy skies and fair weather conditions through Thursday. However, diurnally induced afternoon showers can not be ruled out over western PR. By Friday, another tropical wave but not as vigorous as the previous waves will bring scattered showers and isolated thunderstorms across the region. Breezy conditions and another drier air mass with Saharan dust are expected to prevail during the weekend. Although moisture decreases during the weekend, the combination of the available low level moisture, daytime heating and sea breeze convergence will result in showers and possible isolated thunderstorms over the western sections of PR each afternoon. AVIATION...Mainly VFR conditions to prevail through most of the period. SHRA/TSRA expected across western PR between 28/16z and 28/22z, affecting mainly the vicinity of TJMZ. TEMPO MVFR conditions are possible. A tropical wave will bring an increase in SHRA/TSRA activity across the Leeward Island terminals after 28/21z and across the USVI terminals after 29/00z. Winds light and variable through 28/13z, increasing to 10 to 20 kts with higher gusts and sea breeze variations after 28/14z. MARINE...Seas will continue at less than 5 feet and east- northeast trades should range between 10-15 knots today. However, winds up to 20 knots are possible across the Caribbean coastal waters of PR and small crafts should exercise caution across these waters. Squally weather is expected from Monday through Wednesday due to the passage of two tropical waves. Choppy seas are expected to prevail across most of the regional waters and small crafts should exercise caution. There is a moderate risk of rip currents mainly for the north/northwest beaches oh PR and St. Croix. && .PRELIMINARY POINT TEMPS/POPS... SJU 87 78 88 77 / 30 70 70 60 STT 90 80 90 79 / 40 70 70 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...JA LONG TERM....99
Hazardous weather outlook, Jul 28, 4:27 AM CDT, 10 hours 41 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 450 AM AST domingo 28 de julio de 2019 AMZ710>745-PRZ001>013-290900- San Juan y Vecindad-Noreste-Sureste- Este Interior-Norte Central-Interior Central-Ponce y Vecindad- Noroeste-Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y mar afuera del Atlantico y Caribe- 450 AM AST domingo 28 de julio de 2019 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe probabilidad de tronadas con lluvias fuertes y vientos en rafagas breves esta tarde a traves de sectores del oeste y suroeste de Puerto Rico. .Inundaciones...Lluvias de moderadas a fuertes a traves del sruoeste de Puerto Rico esta tarde pudieran causar acumulacion de agua en carreteras y en area bajas y de poco drenaje. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de sectores de las aguas cerca y retiradas de la costa del Caribe. .Oleaje...Se espera oleaje entre 5 y 6 pies a traves de sectores de las aguas del Caribe y Pasaje de la Mona. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para de las playas del norte y sur de Puerto Rcio, asi como para las playas de Vieques y Culebra. .Calor...La combinacion de temperaturas por encima de lo normal y alta humedad pudiera resultar en indices de calores entre 102 y 107 grados a traves de las areas bajas del oeste de Puerto Rico, asi como para Vieques y Culebra. .Dia dos a siete...dlunes a sabado Se esperan condiciones inestables del tiempo durante la mayoria de la semana laboral a medida que una serie de ondas tropicales afecten la region. Estas ondas resultaran en periodos de activdad de aguaceros y tronadas a traves del area. Algo de la actividad de lluvia pudira ser lo suficientemente debil como para potencialmente resultar en inundaciones urbanas y de riachuelos, asi como aumentos subitos de agua a lo largo de rios y deslizamientos de terreno en areas de terreno empinado. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-290900- San Tomas, San John y Islas Adyacentes-Santa Cruz- 450 AM AST domingo 28 de julio de 2019 Esta perspectiva sobre las condiciones del tiempo peligrosas es para las Islas Virgenes Americanas y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Oleaje...Se espera oleaje picado entre 5 y 6 pies son posibles a traves de sectores de la esquina noreste de las aguas retiradas del Atlantico. .Corrientes marinas...Existe un riesgo moderado de corrientes marinas para la mayorida de las playas del norte de Santa Cruz. .Calor...Indices de calores entre 102 y 107 grados son posibles a traves de sectores de Santa Cruz. .Dia dos a siete...lunes a sabado Se esperan condiciones inestables del tiempo durante la mayoria de la semana laboral a medida que una serie de ondas tropicales afecten la region. Estas ondas resultaran en periodos de activdad de aguaceros y tronadas a traves del area. Algo de la actividad de lluvia pudira ser lo suficientemente debil como para potencialmente resultar en inundaciones urbanas y de estrechos. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se les exhorta a los observadores individuales a reportar vietos fuertes, granizos, inundaciones, trombas marinas y corrientes marinas al Servicio Nacional de Meteorologia en San Juan.
In the hours before
Special weather statement, Jul 28, 1:11 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service San Juan PR
211 PM AST Sun Jul 28 2019
PRZ007-009>011-282000-
Mayaguez and Vicinity-Western Interior-Southwest-Ponce and Vicinity-
211 PM AST Sun Jul 28 2019
...Active thunderstorms still have potential to generate
landspouts...
At 206 PM AST, thunderstorms stretched from Cabo Rojo to Penuelas
and southern Adjuntas. The thunderstorms were drifting slowly west
southwest.
The strongest area was over Punta Guanaquilla. One funnel has been
reported to the National Weather Service although it had not yet
touched the ground.
Conditions in the atmosphere are such that weak, brief funnels may
form this afternoon. They usually develop beneath showers or weak
thunderstorms when the air aloft is especially cold or the surface
is especially warm.
These funnels are usually harmless, but on rare occasions can briefly
touch down and cause wind gusts over 50 mph. If a funnel approaches
your location, move indoors.
Please contact the National Weather Service if you see a funnel.
LAT...LON 1816 6666 1803 6672 1804 6695 1795 6698
1797 6699 1798 6706 1795 6710 1797 6718
1795 6719 1793 6718 1795 6721 1799 6721
1801 6717 1804 6721 1807 6718 1809 6720
1811 6718 1817 6718 1820 6715 1827 6719
TIME...MOT...LOC 1806Z 240DEG 0KT 1808 6701
SnellSpecial weather statement, Jul 28, 1:31 PM CDT, 1 hour 37 minutes before
Comunicado Especial de las Condiciones del Tiempo Servicio Nacional de Meteorologia San Juan PR 211 PM AST domingo 28 de julio de 2019 PRZ007-009>011-282000- Mayaguez y Vecindad-Oeste Interior-Suroeste-Ponce y Vecindad- 211 PM AST domingo 28 de julio de 2019 ...TRONADAS ACTIVAS AUN POSEEN EL POTENCIAL DE GENERAR TROMBAS TERRESTRES... A las 206 PM AST, una tronada que se extiende desde Cabo Rojo a Penuelas y sur de Adjuntas. Estas tronadas se desplazan lentamente hacia el oeste suroeste. La actividad mas fuerte estaba sobre Punta Guanaquilla. Una nube en forma de embudo fue reportada al Servicio Nacional de Meteorologia aunque hasta el momento no ha tocado tierra. Las condiciones en la atmosfera estan favorables para que nubes en forma de embudo breves y leves pudieran desarrollase esta tarde. Estas normalmente se desarrollan bajo de aguaceros y tronadas debiles cuando el aire en los niveles altos esta especialmente frio o la superficie esta caliente. Estas nubes embudo normalmente son inofensivos, pero en occaciones raras pueden tocar tierra brevemente y causar rafagas mas de 50 mph. Si una nube embudo se acerca su area, muevase dentro de una estructura. Snell/ICP
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:11 PM CDT | Special Weather Statement | JSJ | 109 min | |
| Jul 28, 2:53 PM CDT | Flash Flood Watch | JSJ | 3 days |
Nearby
Small Craft Advisories in Puerto Rico, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.